I've been taking norcos everyday for a month without a perscription for headaches. I take a half of one twice a day equalling 1pill.i don't take it to get high just to stop the withdrawals. I steal them and want to stop badly. I don't need it but every time I try to stop I get shaky sweaty upset stomach, and bad mood with anxiety. I feel like a heroin addict and I just want to stop stealing it's wrong.i need help
Wean off norcos?
Added 21 Jan 2012:
I keep telling myself I'm done then I get so sick I can't function so I steal one.soon they'll be gone because they know they can't keep it in the house because there disappearing . I'm stealing just to feel normal and not sick. I feel like a junkie and might as well be stealing money for heroin.
Added 22 Jan 2012:
I'm heading in the right direction.today I took only 2 1/4s.Equalling 5mg of hydrocodone instead of 10. The headache is killing me and keeps getting worse ( back to the reason I was taking them in the 1st place) . I am on the Max amount of ibuprofen and it hasn't touched the pain.i would like to be free of the norcos forever tomorrow but I'm afraid my migrane will force me to steal again. I can either be in pain or steal, feel guilty and go through withdrawals again. Thanks again for everyone who posted you keep me strong.
Added 22 Jan 2012:
I took .25mg of xanax (Jillian's suggestion) and 2 valerian root capsules and my nerves and stomach have calmed down. Still have an awful headache i hope i stay strong enough to not take any more ever again.
Added 22 Jan 2012:
First day without norcos and no more nasty withdrawls. Controlling my headaches better. I don't feel like stealing or ever eating a norco again. It feels so good to be guilt free and not to fret over how I'm going to get another. I really appreciate everyone's input and kind words. I want people to know that it is possible to quit opiates even if u feel hopeless at first. And the feeling of not needing it anymore is like its own high I feel stronger and happier than they could ever make me feel.
Hey kimichi - I can't imagine how you are so addicted after a month of only 1 pill a day. But, if that's the case, I'd try to get some Clonidine (a blood pressure patch), which helps stave off some of the sweaty, anxious feelings. When you stop opiates, the blood pressure tends to go up, which is one of the reasons we feel like crud. It would also help to take some advil, tylenol or another nsaid and some imodium. It may also help to take a benzodiazepine, like Valium or Xanax for the anxiety. I'm not trying to have you hooked on something else, but these things may help get you through the first few days. That should really be all it takes to get the opiates out of your body, given the small amount & short duration of time you've been taking the Norcos. You may have to feel icky for a few days, but please do it now before you build up a tolerance & start taking more. It will only be more difficult then to get off.
And, believe me, as much as you don't want to take them, it will be no time at all before you are taking more! Its just the nature of being addicted. The body craves it. Good luck! Jillian
I totally understand the guilt you feel about stealing the pills. I have to take pain meds in order to function in any kind of normal way. When I first started taking them the person I love most in the world asked me for a few when he was having pain. Then it got to where he was making up pain to get more pills. I knew I shouldn't give them to him but he can be very persuasive. Bad idea!!! To make a long story short - he began to steal them from me. It turned into a really bad situation. I was hurt. He was so full of guilt and shame. He knew he needed help too. He did get help and addiction counseling and it all worked out.
I wanted to share that with you because I think it's great that you are seeing the problem and wanting to do something about it. Since it hasn't been going on very long it won't be as hard to fix. You've already gotten some good advice from the wonderful members of this site. Keep posting and if you need help or just friendly encouragement we will be here for you. Hang in there sweetie.
Your friend -Terri-
welcome to the site, i just want you to know that your not alone, i too am on a taper off of percocets 10/325, ive been on them about 3 yrs now and its turned my life, and self worth upside down. i have mines prescribed, but im sure i can relate to the guilt, because just the fact that i cannot function with out my taking pills, and or always in withdrawls or too tired to do things with my family. so yes the guilt is heartwrenching. hang in there, you can and will get off of these pill. you will see that so many peope from all over the world will support you. hang in there
- Norco Information for Consumers
- Norco Information for Healthcare Professionals (includes dosage details)
- Side Effects of Norco (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 14 May 2010 • 1 answer
Updated 16 Mar 2013 • 4 answers
Updated 17 Oct 2010 • 3 answers
Updated 2 Jul 2011 • 10 answers
Updated 14 Oct 2011 • 1 answer